depotdoug
  • 14 replies
  • 426 views
  • 7 followings
depotdoug, February 5,  2021  9:40am EST

Depotdougie's not a good 2021 NYr Start. Fell passed out in Bathrm, Cardiac/EP and ER visits

Hello my AFIB friends, Mellanie, Jean,

Yes, Doug did not have a good new years start, at least in Feb. Snowblowing Sunday afternoon my SB backed me into our back porch concrete, fell down and bruised my right Hip **** bottom. Then it gets worse. Sun eve and most of Mon in bed, got up to go to bathroom, fell, passed out, then got myself back up. Tue rushed trip to see my cardiac NP plus my EP's NP for EKG's and ICD/pacemaker interrogation. Both showed no AFIB, Yes! So why did I pass out youmay ask?  They said probably dehyration. Ok.

Still dizzy and light headed Wed AM so. Wed my wife drove me to my fav heart hospital ER. Complete CBC, CMP, Electrolytes, Chemistry tests done, CT's and X-rays. Only my Sodium was quite low. Exciting fun, my super EP Dr. V saw me in ER  3:00ish determined: 1) I was taking HCTZ 12.5mg diuretic pill. Plus Fursodemide, plus plus plus. He immediately said stop taking the HCTZ. OK and i start takiing SPIRONOLACTONE 25mg to mitigate my BP. Plus only restart my Furosemide if my Body Weight increases > 3#'s constant in 3 day period. OK. Thursday was my 1st day on Spironolactone med. I felt extremely dizzy and light headed. My BP dropped to an all time low of 89/59, then back up to 108/71 and lower hundreds. That's way way too low for Doug. This AM BP was 126/79 more normal, yes.

I sure hope my BP and dizzyness subsides today.  And some of my pain bruised Hip hurts. 

Not a good 2021 start.

Doug

  • AHAModerator
    AHAModerator, February 5,  2021  5:03pm EST

    Hi Doug,

    Thank you for keeping the Support Network updated. I am so sorry you are going through this. It sounds like a very stressful experience, but you should know this: you are not alone. Unfortunately, I am not a medical professional, but I'd encourage you to continue working with your cardiac care team to find what works best for you. I can share these resources on Lifestyle Strategies for Atrial Fibrillation and AFib Treatment information.

    Please keep us updated on how you are doing.

    Best Wishes,

    AHA Moderator

  • depotdoug
    depotdoug, February 5,  2021  5:37pm EST

    Thanks AHA Moderator, Katie

    Yes indeed. I am and will keep my EP 1st and Cardiologist 1st on top of my care. I have been doing that since SCA May, 2011. This Fall my mistake and back and hip pain has kept le down this week. I did start Physical Therapy today.  Exercise is prime priority in my life. Healthy eating too!  My BP is monitored and i've Non AFIB for 276 days since cath ablation.

    Depotdoug

  • TR
    TR, February 6,  2021  7:19am EST

    Doug,

    Take it easy for a little bit(I know that's impossible), and when you do go back, do it slowly,(thay won't happen either). So, with that good advice, get better quick.

    TR

  • Thumper2
    Thumper2, February 6,  2021  8:05am EST

    Doug, sorry to hear about your passing out, etc.  I hope your med changes will work and that you're keeping hydrated.  But I also hope you'll let someone else do the snowblowing, since that was the one part of your story that was new.  PT is always good, though, and I'm delighted to hear that you are still in NSR!  (I've been taking spironolactone for the last few years, without any problems.  But of course we are not all the same!)     Keep us posted!

    Thumper2 (Judy)

  • depotdoug
    depotdoug, February 6,  2021  8:42am EST

    Thxs Judy, and TR,

    What i can not understand is: my EP Dr V told me if no when my weight increases 3#'s in a 3 day period re-start take 0.5 mg of my Furosemide tabs(thats 1/2 of what was taking). I did that this AM. Lets see what happens weight and BP wise. But WHY?  
    2nd Dr V super ablation doc said to stop my Dr's Best Magnesium Chelated tabs. Was taking 2 100mg AM and 2 100mg PM.  But WHY?   
    Time to call my Local pharmacist??

    Depotdoug Doug

  • Jeanamo815
    Jeanamo815, February 6,  2021  12:07pm EST

    Doug, I am sorry to hear of your recent fall and other problems.  I hope you are having a good recovery now and that the other medical problems have been resolved. I am happy to hear that  your last ablation has been succesful thus far and hope you will remain in NSR for a long time!  I have not been contributing to this forum for a while as my husband has been having some problems as a result of two falls.   My recent device (pacemaker) check revealed that I was in a-fib for 13 minutes on last Sept. 2....but I was not  aware of it.  That is the first a-fib I've had since my 3rd ablation in Sept. of 2014......so it has been a long time.  I am glad that my pacemaker keeps such a good   record of what is going on with me.....and I have a LATITUDE monitor by my bedside as well which my cardiologist reads periodically.  Hopefully, the Sept. 2 episode was an isolated incident.  While I have not been making any posts in the forum recently, I still visit the forum often to find out how everyone is doing and to learn about our new members.  I am always keeping you in my thoughts and prayers  and wishing you the best.

    Your friend,

    Jean                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                                               

  • MellanieSAF
    MellanieSAF, February 6,  2021  1:00pm EST

    Doug,

    I am so sorry.

    Cold weather and being out in the snow rapidly dehydrates you, so be really careful with that. (The low sodium in your labs is likely related to that.) Being on diuretics is like walking a tightrope - one day you're fine, and the next you've way overshot the mark and are dehydrated. It's a constant challenge for my husband. 

    Do they have you on potassium alongside the diuretic? Your pharmacist can give you insights into how to stay in balance.

    I suspect the magnesium was stopped to try to eliminate multiple variables. Another question your pharmacist can help with.Our pharmacists are often our best friends.

    Good luck.

    Mellanie

  • MellanieSAF
    MellanieSAF, February 6,  2021  1:01pm EST

    Jean,

    Good to see you. I'm sorry you and your husband have had challenges. I hope everything will get better and stabilize.

    Wishing you all the best,

    Mellanie 

  • depotdoug
    depotdoug, February 6,  2021  3:07pm EST

    Mellanie, 

    I can understand the Magnesium Chelated tabs stopping for now. Yes I am not in AFIB, 2 EKGS and one extensive ICD/pacemaker interrogation by Dr V's wife Joyce EP NP Tues, Wed proved that.  So, Dr V. wants me to monitor my weight every AM when i get up. And if i gain 3#'s in a 3 day period and stay: I take 0.5mg Furosemide tab with my new Spironolactone  25mg. 2 diuretics and i still gained weight!! Darn it. 
    Yes Dr V gave me his Cell med phone # Wed and said to call him anytime i do not feell well. Ok he is concerned yes. I've got an appt with DR V 03/09 one day before my 69th B-day.  

    My COVID-19 VAX inject March 8th. Yeh i think. Same day i do my chemo cancer labs.

    Just a lot in my plate and I'm not hungry.

    Doug

  • MellanieSAF
    MellanieSAF, February 6,  2021  3:17pm EST

    Doug,

    I'm glad you have such attentive care from Dr. V and his team. 

    Do you have your labs before, or after, the injection? The reason I ask that question is I saw a case yesterday of a lymphoma cancer patient who had less cancer after his COVID-19 treatment as it stimulated his immune system to also fight off the cancer. That is only ONE case report, but I wonder if we will see more cases of that. That would truly be a blessing. 

    Mellanie

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active